Factor risk quantification in annuity models


KARABEY U. , KLEINOW T., CAIRNS A. J. G.

INSURANCE MATHEMATICS & ECONOMICS, vol.58, pp.34-45, 2014 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 58
  • Publication Date: 2014
  • Doi Number: 10.1016/j.insmatheco.2014.06.004
  • Title of Journal : INSURANCE MATHEMATICS & ECONOMICS
  • Page Numbers: pp.34-45

Abstract

Calculation of risk contributions of sub-portfolios to total portfolio risk is essential for risk management in insurance companies. Thanks to risk capital allocation methods and linearity of the loss model, sub-portfolio (or position) contributions can be calculated efficiently. However, factor risk contribution theory in non-linear loss models has received little interest. Our concern is the determination of factor risk contributions to total portfolio risk where portfolio risk is a non-linear function of factor risks. We employ different approximations in order to convert the non-linear loss model into a linear one. We illustrate the theory on an annuity portfolio where the main factor risks are interest-rate risk and mortality risk. (C) 2014 Elsevier B.V. All rights reserved.